MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID

ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID
Model Number 82087-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Low Blood Pressure/ Hypotension (1914); Ischemia (1942)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.A conclusive cause for the reported ischemia, stroke/cva and low blood pressure / hypotension and the relationship to the product, if any, cannot be determined.The treatment(s) appears to be related to the operational context of the procedure.The reported patient effect(s) of ischemia, stroke and hypotension is listed in the xact carotid stent system information for prescribers as an adverse event potentially associated with carotid stents and embolic protection systems.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed de novo lesion in the left internal and common carotid artery with moderate calcification and mild tortuosity.A large emboshield nav 6 embolic protection system (eps was advance to the intended location and the filter was deployed.Pre-dilation was performed with a 4x20mm viatrac balloon, followed by implantation of the 9-7x30mm xact stent.However, post stent implantation the patient became symptomatic with aphasia, right sided hemiparesis, and difficulty following commands.Angiography revealed slow but complete flow in the internal/external carotid arteries and cerebrovascular vessels.The stent was confirmed to be patent.The patient systolic blood pressure was noted to be in the 90s.Therefore, the patient was treated with iv push phenylephrine twice.The patient's blood pressure return to baseline of in the 160s and the neurological symptoms returned to baseline.The patient was transferred to the critical care in stable condition.No additional information was provided.

Brand Name
XACT¿
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23980183
Report Number2024168-2026-00114
Device Sequence Number4553769
Product Code NIM
UDI-Device Identifier08717648010231
UDI-Public(01)08717648010231(17)280430(10)5051261
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82087-01
Device Catalogue Number82087-01
Device Lot Number5051261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Initial Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGER/7.2MM EMBOSHIELD NAV6, PART# 22438-19, LOT
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age82 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite